Alert archive / California / Wind Advisories in 2023

Wind Advisory 3, NWS San Francisco Bay Area, CA

January 9, 202311 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Jan 9, 2023, 12:06 PM PST for 11 counties in California. It took effect at Jan 9, 2023, 10:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2023, 12:06 PM PST (20:06 UTC)
In effect from
Jan 9, 2023, 10:00 PM PST
Expired
Jan 10, 2023, 12:44 PM PST
In force
15 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2023-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2023-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 633 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
633 m²/s²
0-3 km storm-relative helicity
824 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

579 
WWUS76 KMTR 092006
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1206 PM PST Mon Jan 9 2023

CAZ502>506-100415-
/O.NEW.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/
Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
North Bay Interior Valleys-
1206 PM PST Mon Jan 9 2023

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
TUESDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph
  expected. For higher elevations, south winds 25 to 35 mph with 
  gusts up to 60 mph expected.

* WHERE...Marin Coastal Range, Sonoma Coastal Range, North Bay 
  Interior Mountains, Coastal North Bay, Including Point Reyes 
  National Seashore and North Bay Interior Valleys.

* WHEN...From 10 PM this evening to 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ006-508>510-512>515-529-100415-
/O.NEW.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/
San Francisco-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Santa Clara Valley...including San Jose-
Eastern Santa Clara Hills-East Bay Hills-Northern Monterey Bay-
1206 PM PST Mon Jan 9 2023

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
TUESDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph
  expected. For higher elevations, south winds 25 to 35 mph with 
  gusts up to 60 mph expected.

* WHERE...Portions of California. 

* WHEN...From 10 PM this evening to 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ516>518-528-530-100415-
/O.NEW.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
1206 PM PST Mon Jan 9 2023

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
TUESDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph
  expected. For higher elevations, south winds 25 to 35 mph with 
  gusts up to 60 mph expected.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio, Santa Lucia Mountains and Los Padres National Forest, 
  Mountains of San Benito and Interior Monterey County including 
  Pinnacles National Park, Northern Salinas Valley, Hollister 
  Valley, and Carmel Valley and Southern Monterey Bay and Big 
  Sur Coast.

* WHEN...From 10 PM this evening to 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
4 follow-up statements
518 
WWUS76 KMTR 092103
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
103 PM PST Mon Jan 9 2023

CAZ502>506-100530-
/O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/
Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
North Bay Interior Valleys-
103 PM PST Mon Jan 9 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Marin Coastal Range, Sonoma Coastal Range, North Bay 
  Interior Mountains, Coastal North Bay, Including Point Reyes 
  National Seashore and North Bay Interior Valleys.

* WHEN...From 10 PM this evening to 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ006-508>510-512>515-529-100530-
/O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/
San Francisco-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Santa Clara Valley...including San Jose-
Eastern Santa Clara Hills-East Bay Hills-Northern Monterey Bay-
103 PM PST Mon Jan 9 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...San Francisco Peninsula, San Francisco Bay Shoreline,
  East Bay Valleys and Hills, Santa Cruz Mountains, Santa Clara
  Valley and Hills, Northern Monterey Bay.
  

* WHEN...From 10 PM this evening to 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ516>518-528-530-100530-
/O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
103 PM PST Mon Jan 9 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio, Santa Lucia Mountains and Los Padres National Forest, 
  Mountains of San Benito and Interior Monterey County including 
  Pinnacles National Park, Northern Salinas Valley, Hollister 
  Valley, and Carmel Valley and Southern Monterey Bay and Big 
  Sur Coast.

* WHEN...From 10 PM this evening to 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
142 
WWUS76 KMTR 100517
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
917 PM PST Mon Jan 9 2023

CAZ502>506-101330-
/O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/
Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
North Bay Interior Valleys-
917 PM PST Mon Jan 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Marin Coastal Range, Sonoma Coastal Range, North Bay 
  Interior Mountains, Coastal North Bay, Including Point Reyes 
  National Seashore and North Bay Interior Valleys.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ006-508>510-512>515-529-101330-
/O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/
San Francisco-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Santa Clara Valley...including San Jose-
Eastern Santa Clara Hills-East Bay Hills-Northern Monterey Bay-
917 PM PST Mon Jan 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...San Francisco Peninsula, San Francisco Bay Shoreline,
  East Bay Valleys and Hills, Santa Cruz Mountains, Santa Clara
  Valley and Hills, Northern Monterey Bay.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ516>518-528-530-101330-
/O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
917 PM PST Mon Jan 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio, Santa Lucia Mountains and Los Padres National Forest, 
  Mountains of San Benito and Interior Monterey County including 
  Pinnacles National Park, Northern Salinas Valley, Hollister 
  Valley, and Carmel Valley and Southern Monterey Bay and Big 
  Sur Coast.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
855 
WWUS76 KMTR 100519
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
919 PM PST Mon Jan 9 2023

CAZ502>506-110000-
/O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/
Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
North Bay Interior Valleys-
919 PM PST Mon Jan 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Marin Coastal Range, Sonoma Coastal Range, North Bay 
  Interior Mountains, Coastal North Bay, Including Point Reyes 
  National Seashore and North Bay Interior Valleys.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ006-508>510-512>515-529-110000-
/O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/
San Francisco-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Santa Clara Valley...including San Jose-
Eastern Santa Clara Hills-East Bay Hills-Northern Monterey Bay-
919 PM PST Mon Jan 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...San Francisco Peninsula, San Francisco Bay Shoreline,
  East Bay Valleys and Hills, Santa Cruz Mountains, Santa Clara
  Valley and Hills, Northern Monterey Bay.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ516>518-528-530-110000-
/O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
919 PM PST Mon Jan 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio, Santa Lucia Mountains and Los Padres National Forest, 
  Mountains of San Benito and Interior Monterey County including 
  Pinnacles National Park, Northern Salinas Valley, Hollister 
  Valley, and Carmel Valley and Southern Monterey Bay and Big 
  Sur Coast.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
615 
WWUS76 KMTR 102044
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1244 PM PST Tue Jan 10 2023

CAZ006-502>506-508>510-512>518-528>530-102145-
/O.CAN.KMTR.WI.Y.0003.000000T0000Z-230111T0000Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
North Bay Interior Valleys-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Santa Clara Valley...including San Jose-
Eastern Santa Clara Hills-East Bay Hills-
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
1244 PM PST Tue Jan 10 2023

...WIND ADVISORY IS CANCELLED...

Wind speeds have fallen below advisory criteria. However,
occasional gusts up to 45 mph will be possible within any heavier
rain shower and/or thunderstorm through the afternoon and evening.
Locally stronger gusts are also expected to persist in the peaks 
and higher ridges.

$$

For more information from the National Weather Service visit
https://weather.gov/mtr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 11:40 AM PST, 26 minutes earlier.

Area forecast discussion, Jan 9, 11:40 AM PST, 26 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1140 AM PST Mon Jan 9 2023

.SYNOPSIS...Rain continuing through this morning, diminishing north
to south through this afternoon. Showers with a chance of
thunderstorms appear on tap for Tuesday with a window for intense
thunderstorm during the early morning hours Tuesday.

Expected impacts include widespread flooding, damaging winds, and
dangerous marine conditions. Please stay current with forecast
updates as there is a direct threat to life and property from these
storms.

&&

.DISCUSSION...as of 04:18 AM PST Monday...

Current satellite imagery showing a healthy stream of moisture aimed
at the central CA coast as the atmospheric river is well underway.
As of writing, seeing rainfall rates of 0.5 to 0.75 in/hr per hour
in some areas of Marin, Sonoma, and Santa Cruz counties. Expect
rates within this ballpark to continue through sunrise with precip
gradually tapering off through the morning for the North Bay.
Rainfall will continue into midday and afternoon for the Bay Area
and points south. The story then shifts to the Big Sur coast where
rates are expected to increase with some areas of up to 1.25 in/hr
this morning with moderate precip continuing into the afternoon.
Gusty winds expected to peak before sunrise this morning, gradually
decreasing but remaining breezy into this evening. The main
anomalous plume of moisture will continue to move south and upslope
moisture transport weakens dramatically as the current trough moves
east of the area by sunset today, though scattered showers will
continue before another surface low deepens and approaches the
California coast.

The secondary trough moving in late tonight does not have as strong
of a moisture tap as this morning, though the environment supports a
marginal severe weather threat, particularly during the overnight
hours tonight. Hi-res guidance suggesting a line of thunderstorms
during the early morning hours with a window to support brief
supercells along the coast. With deep layer shear of 50+ kts and a
rather impressive directional wind profile, would not be surprised
to see a few waterspouts, including a brief tornado or two along the
coastline from Santa Cruz southward. Additionally, these
thunderstorms will produce locally heavy rainfall. Though the
initial line of thunderstorms is expected to be the strongest,
scattered showers and thunderstorms will continue into Tuesday
afternoon before mostly coming to an end Tuesday night.

Drier conditions will finally develop for Wednesday and Thursday for
most of the area. However, models are suggesting that a warm front
may clip the region. That said, think the North Bay would be the
region most likely to see some light rain those days. Any rain would
be light, with most areas seeing less than a quarter inch. However,
North Bay could see between 1 to 2 additional inches with the
coastal mountains seeing up to 3. Another weak system will then move
into the region on Friday. Followed close by another more
significant system for the weekend. At this time, there are still
some model differences, but given the fact that most areas will not
have had sufficient time to dry out, flood watches will likely be
needed again.

&&

.AVIATION...As of 11:40 AM Monday...For the 18Z TAFs. Frontal
system has passed south of the SF Bay Area along with most of the
rain. Rain is still impacting Monterey Bay terminals, however, and
will likely continue through much of the afternoon. Gusty winds
have largely settled down and should remain moderate through
tonight. IFR/MVFR conditions improving to mostly VFR today, with
MVFR around Monterey Bay.

Next wet system with gusty southerly winds arrives after
midnight. Periods of moderate to heavy rain overnight into Tuesday
morning with MVFR/IFR conditions. A more unstable airmass will
bring chances for thunderstorms through the day Tuesday. Also,
possible LLWS with a strong LLJ at 925 mb, 40-50 kt, from 09z-18z,
depending on timing and magnitude of surface winds.

Vicinity of SFO...Borderline VFR-MVFR cigs but drying conditions
at area terminals. Winds have diminished to below 10 kt with only
occasional gusts, and have veered to the WSW. Predominantly VFR
conditions this afternoon into tonight before the next round of
rain arrives after 08z. MVFR/IFR conditions Tuesday morning. Winds
will also increase out of the south with gusts reaching 30-40 kt.

SFO Bridge Approach...Similar to SFO.

Monterey Bay...IFR-MVFR. Rain lingering over the area but
becoming lighter this afternoon. Winds have diminished and veered
to the west. Rain and strong southeasterly winds returning early Tuesday
morning. Gusts may reach 30-35 kt.

&&

.HYDROLOGY...As of 4:05 PM PST Sunday...Expect significant
hydrologic impacts over the next 24 to 48 hours.

Current Flood Warnings in effect...
Guadalupe River above the Almaden Expressway in San Jose
The Carmel River at Robles Del Rio

RVS is effect:
Napa at Napa
Napa at Saint Helena

Flash Flood Watch is now in effect for the Monterey County burn
scars, specifically the Dolan, Colorado, and River burn scars.

Flood Watch for mainstem river flooding remains in effect for
the...
Russian River at Guerneville
Pajaro River at Chittenden
Salinas River at Spreckles

Areal Flood Watch remains in effect for all other area rivers and
streams and creeks, including but not limited too.
In North Bay...
Russian River at Geyserville
Mark West Creek near Mirabel Heights
Maacama Creek near Kellogg
Laguna de Santa Rosa at Stony Point Road near Cotati

In East Bay...
Alameda Creek near Niles
Alameda Creek above Div Dam near Sunol
Arroyo de la Laguna at Verona

In South Bay...
Guadalupe River above Hwy 101 at San Jose
Coyote Creek above Hwy 237 at Milpitas
Coyote Creek at Edenvale
Pacheco Creek near Dunneville

In the Santa Cruz Mountains...
San Lorenzo River at Big Trees

In Monterey County...
Salinas River near Bradley
Big Sur River at Big Sur
Arroyo Seco near Soledad
San Lorenzo Creek below Bitterwater Creek near King City
San Antonio River near Lockwood

In San Benito County...
San Benito River at Highway 156 near Hollister
Tres Pinos Creek near Tres Pinos

&&

.MARINE...as of 9:03 AM PST Monday...Winds diminishing today but
seas remain hazardous with wave heights 10 to 16 feet. Rain will
continue over the southern waters today with scattered showers
northern coastal waters and over the bays. Another system will
bring gale force winds, rain and isolated thunderstorms late
tonight through Tuesday morning. A series of westerly swells
continues through the week, with a stronger swell arriving Friday.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...Flood Watch...CAZ006-502>506-508>510-512>518-528>530
             Flash Flood Watch...CAZ517-528-530
             SCA...SF Bay
             SCA...Mry Bay
             SCA...Pt Arena to Pt Reyes 0-10 nm
             SCA...Pt Reyes to Pigeon Pt 0-10 nm
             SCA...Pigeon Pt to Pt Pinos 0-10 nm
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
             SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm

&&

PUBLIC FORECAST: Behringer
AVIATION: Lorber
MARINE: Lorber

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

In the hours before

Local storm report, Jan 9, 11:46 AM PST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1146 AM PST MON JAN 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     NON-TSTM WND DMG 16 SSW CARMEL VALLEY VI 36.27N 121.80W
01/09/2023                   MONTEREY           CA   LAW ENFORCEMENT

            TREE BRANCHES HANGING OVER LANES.

&&

AC
Local storm report, Jan 9, 11:48 AM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1148 AM PST MON JAN 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     FLOOD            1 ESE GILROY            37.00N 121.56W
01/09/2023                   SANTA CLARA        CA   LAW ENFORCEMENT

            FLOODING ON SB 101 AT MESA ROAD.

&&

AC
Local storm report, Jan 9, 11:51 AM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1151 AM PST MON JAN 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     FLOOD            1 SSW GILROY            37.00N 121.59W
01/09/2023                   SANTA CLARA        CA   PUBLIC

            FLOWING WATER OVER ROAD IN CHRISTMAS PARK.

&&

ED
Local storm report, Jan 9, 11:53 AM PST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1153 AM PST MON JAN 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     FLOOD            4 NNW BOULDER CREEK     37.20N 122.14W
01/09/2023                   SANTA CRUZ         CA   LAW ENFORCEMENT

            MUDSLIDE BLOCKING ROAD.

&&

AC
Local storm report, Jan 9, 11:55 AM PST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1155 AM PST MON JAN 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     FLOOD            4 SSE GILROY            36.96N 121.55W
01/09/2023                   SANTA CLARA        CA   LAW ENFORCEMENT

            ROADWAY FLOODING.

&&

AC
Local storm report, Jan 9, 11:57 AM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1157 AM PST MON JAN 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     NON-TSTM WND DMG 2 S SALINAS             36.66N 121.64W
01/09/2023                   MONTEREY           CA   LAW ENFORCEMENT

            TREE DOWN IN ROAD.

&&

AC

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 8:29 PM PSTStorm WarningMTR13 hr
Jan 8, 9:33 PM PSTRiver Flood WarningMTRSonoma30 hr
Jan 8, 9:49 PM PSTRiver Flood WarningMTRMonterey, San Benito, Santa Clara, Santa Cruz29 hr
Jan 9, 1:46 AM PSTAreal Flood AdvisoryMTRMarin, Napa, Sonoma16 hr
Jan 9, 2:18 AM PSTAreal Flood AdvisoryMTRSanta Cruz4 hr
Jan 9, 5:34 AM PSTFlash Flood Warning Considerable damage threatMTRMonterey5 hr
Jan 9, 6:28 AM PSTAreal Flood WarningMTRSanta Cruz6 hr
Jan 9, 6:46 AM PSTFlash Flood Warning Considerable damage threatMTRSanta Cruz6 hr
Jan 9, 6:59 AM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa, City and County of San Francisco, San Mateo, Santa Clara12 hr
Jan 9, 7:57 AM PSTAreal Flood AdvisoryMTRMonterey38 min
Jan 9, 8:14 AM PSTAreal Flood WarningMTRMonterey31 hr
Jan 9, 8:35 AM PSTAreal Flood WarningMTRMonterey8 hr
Jan 9, 8:54 AM PSTGale WarningMTR31 hr
Jan 9, 8:54 AM PSTSmall Craft AdvisoryMTR18 hr
Jan 9, 10:22 AM PSTRiver Flood WarningMTRMonterey9 days
Jan 9, 11:24 AM PSTAreal Flood WarningMTRSanta Clara11 hr
Jan 9, 11:47 AM PSTAreal Flood WarningMTRSan Benito, Santa Clara6 hr
Jan 9, 12:24 PM PSTAreal Flood AdvisoryMTRMonterey, San Benito, San Mateo, Santa Clara, Santa Cruz3 hr
Jan 9, 2:13 PM PSTHigh Surf WarningMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma29 hr

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.